Post Your Cases > LA toxicty treated with ILE

History & Presentation
A 75year old, frail lady with no comorbid illness and not taking any regular medications presented to the Emergency Department with complaints of giddiness, vomiting and altered taste sensation for the past one hour. Symptoms started after patient was given local anaesthetic for an elective dental procedure (tooth extraction) in a private dental clinic. Local anaesthetic used was 2ml of 2% lignocaine with adrenaline 1:200000.
On arrival to the triage, the patient complained of increasing breathlessness. Within minutes, she progressed to develop shivering and palpitations also.
Examination & Management
O/E Patinet was received on a monitored bed and was connected to NIBP/SpO2/Cardiac leads. She was tachycardic with a HR - 128/min and blood pressure of 150/80mmHg. Patient was drowsy with a GCS of E3 V5 M6 = 14/15. RR – 24 SPO2 – 99% in room air. Systemic examination was unremarkable. Initial ECG showed Sinus Tachycardia and later repeat ECG showed persistent atrial flutter. ABG done showed normal parameters. Cardiac enzymes were done in view of ECG changes & breathlessness (Trop I & BNP). Baseline Renal function test, Liver Function Test and Sr. Amylase was ordered.
Informed consent was obtained for using IV Intralipid. Patient weighed at bedside and found to be 44kgs. Patient was administered a bolus of 20% Intralipid emulsion IV, at a dose of 1.5mg/kg (66 ml) over 1 minute. This was followed by infusion of 15mg/kg/hr for 8 hours.
Patients condition started improving immediately after bolus dose. A repeat ECG at 1hour after IV bolus showed normal sinus rhythm.
Patient was discharged after observation of 16 hours. She was hemodynamically stable, ambulant and asymptomatic at discharge.
Follow up
Patient continues to do well, with no adverse effects related to the intralipid.